Alert archive / Ohio / Flash Flood Warnings in 2008

Flash Flood Warning 8, NWS Charleston, WV

August 2, 2008Gallia County, Meigs County, Ohio

NWS Charleston, WV issued this flash flood warning at Aug 2, 2008, 5:19 AM EDT for Gallia County, Meigs County, Ohio. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2008, 5:19 AM EDT (09:19 UTC)
Expired
Aug 2, 2008, 9:08 AM EDT
In force
4 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Gallia County, OH, Meigs County, OH

The radar

The Charleston,WV radar (KRLX), 87 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 5:45 AM EDTFLASH FLOOD9 Wnw Cheshire, OHMINOR ROAD FLOODING ON UPCREEK RD NEAR MORGAN CENTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2008-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1511 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2008-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1511 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1473 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRLX 020921
FFWRLX
OHC053-105-021315-
/O.NEW.KRLX.FF.W.0008.080802T0919Z-080802T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
519 AM EDT SAT AUG 2 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GALLIA COUNTY IN SOUTHEAST OHIO...
  MEIGS COUNTY IN SOUTHEAST OHIO...

* UNTIL 915 AM EDT

* AT 515 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RUTLAND

DOPPLER RADAR ESTIMATES BETWEEN 3.5 TO 4.0 INCHES OF RAIN HAS FALLEN 
ACROSS SOUTHERN MIEGS COUNTY AND EXTREME NORTHERN GALLIA COUNTY.  
THE OLDTOWN CREEK...LEADING CREEK...AND KYGER CREEK HAVE RECEIVED 
THE BRUNT OF THE HEAVY RAINFALL.  

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3912 8228 3907 8203 3895 8210 3892 8211
      3891 8213 3893 8233

$$

29
1 follow-up statement
000 
WGUS71 KRLX 021308
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
905 AM EDT SAT AUG 2 2008

OHC053-105-021315-
/O.CAN.KRLX.FF.W.0008.000000T0000Z-080802T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MEIGS OH-GALLIA OH-
905 AM EDT SAT AUG 2 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN GALLIA
AND SOUTHWESTERN MEIGS COUNTIES...

HEAVY RAIN HAS MOVED OUT OF THE AREA...AS A RESULT...THE FLASH FLOOD 
WARNING HAS BEEN CANCELLED. THERE IS A SLIGHT CHANCE OF A SHOWER OR 
THUNDERSTORM THE REST OF THIS MORNING...BUT STREAMS AND CREEKS 
SHOULD REMAIN INSIDE THEIR BANKS.

TURN AROUND DONT DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.

LAT...LON 3912 8228 3907 8203 3895 8210 3892 8211
      3891 8213 3893 8233

$$

21

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 4:08 AM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Aug 2, 4:08 AM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
408 AM EDT SAT AUG 2 2008

.SYNOPSIS...
A COLD FRONT MOVES THROUGH THIS AFTERNOON AND EVENING.  HIGH
PRESSURE BUILDS INTO THE MID OHIO VALLEY SUNDAY AND REMAINS IN PLACE
THROUGH TUESDAY.  A FRONT CROSSES THE MIDDLE OF THE WEEK...THEN
BECOMES STATIONARY IN THE OHIO OR TENNESSEE VALLEY.

&&

.NEAR TERM /THROUGH TONIGHT/...
FRONT STRETCHED W-E ACROSS NORTHERN IN AND NORTHERN OH.  H8 SHORT
WAVE N-S ACROSS CNTRL OH WHILE H5 AXIS WAS N-S ACROSS E IN AND
ANOTHER...MORE NORTHERN STREAM AXIS NE-SW ACROSS CNTRL MI BACK THRU
CHICAGO.  SFC FRONT DOES NOT EVEN REACH FORECAST / WARNING AREA
UNTIL LATER THIS MORNING AND GETS ABOUT HALF WAY THROUGH THE AREA
NEAR SUNSET...AND FINALLY ALL THE WAY ON THROUGH 7-9Z SUN.

VARIOUS UPPER LEVEL WRINKLES WILL CONTINUE TO TOUCH OFF SMALL AREAS
OF CONVECTION UNTIL FRONTAL PASSAGE...ALTHOUGH SUCH RIPPLES WILL
TEND TO BE OF THE OROGRAPHICALLY INDUCED VARIETY COME LATER TODAY.
ANY OF THESE STORMS CAN BE HEAVY WITH GUSTY WINDS WITH SFC DEW
POINTS UP AROUND 70 AND PW VALUES UP TOP 1.6.  WET
BULB/FREEZING/-20C/CONVECTIVE CLOUD TOPS 11/15/25/46KFT RESPECTIVELY
SPELLS TALL STORMS.

USED LOCALLY RUN SHORT TERM MODELS WITH ONGOING POPS FOR NEW
FORECAST THROUGH 18Z AND NAM12 AFTER THAT...ROLLING WITH SLOWER OF
SOLUTIONS WRT SPEED OF FRONT.  SPC HAS AREA OUT OF SLIGHT RISK
DESPITE CAPES TO 2500 JKG-1 ON LOWER 70S DEW POINTS...LIX -4 TO -8
AND 25-30 KTS MEAN LAYER FLOW FROM NW.  GIVEN WHAT HAS HAPPENED SO
FAR...SVR THREAT MAY BE LIMITED TO A SMALL NUMBER OF STORMS.
DESPITE THE SLOW PROGRESS OF THE SURFACE FRONT...UPPER SUPPORT IN
TERMS OF AFOREMENTIONED AXES SHIFTS E OF AREA FIRST THING THIS
MORNING.  CLEAN HWO WILL BE ISSUED.

FRONTAL PASSAGE TONIGHT YIELDS CLEARING AND LIGHT WIND...WHICH IN
TURN LEADS TO DENSE VALLEY FOG.  MINOR CHANGES FOR HIGHS TODAY
LEANING TOWARD HIGHER SIDE OF GUIDANCE.  ROLLED WITH MIDDLE GROUND
MET TONIGHT...HIGHER THAN PREVIOUS FORECAST ON SLOWER TIMING OF
FRONT.  DELAYED FALL OF DEW POINTS AND WIND SHIFT INTO THIS EVENING.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
NCEP SUITE CONTS TO SQUASH THE HEAT WAVE THAT HAS BEEN ADVERTISED
THE PAST SEVERAL DAYS.  MREF/GEFS PROG NO POSITIVE HGT ANOMALY AT
H5...WHILE BRINGING NEGATIVE H5 HGTS INTO THE MID OHIO VLY AT THE
TAIL END OF THE SHORT TERM.  IT IS THE SAME STORY WITH H8 TEMPS.
ALL OF THIS MEANS ONE MAYBE TWO DAYS IN THE L90 FOR THE LLNDS.  TUES
APPEARS TO BE THE HOTTEST DAY OF THE WEEK WITH MONDAY RUNNING A
CLOSE SECOND.  THERE WILL BE NO MENTION OF A HEAT WAVE /THREE
CONSECUTIVE DAYS ABOVE 90F/ IN THE MORNING ESSAYS.  IN ADDITION...IT
DOES NOT APPEAR THE HOTTEST DAYS OF THE SUMMER SHALL OCCUR DURING
THE UPCOMING WORK WEEK.  DRY WX IS FCST UNTIL THE MID LVL CAP IS
WEAK ENOUGH FOR ISOLD CONVECTION IN THE HIGHER TERRAIN TUE.  ANY
STORM SHALL QUICKLY FIZZLE WITH THE LOSS OF DAYTIME HEATING.

THERE IS THE POTENTIAL FOR A SERIES OF MCS TO ROUND THE PERIPHERY OF
THE MID LVL ANTICYCLONE.  AT THIS POINT...MUCH OF THE CWA IS S OF
THE ZONE UNTIL TUE.  SPC CONTS TO HIGHLIGHT PART OF THE CWA FOR
TUES...BUT FOR NOW THAT IS JUST A HEADS UP SINCE TIMING IS
EVERYTHING.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
LOTS OF QUESTIONS IN THE LONG TERM WITH THE PLACEMENT OF THE FRONT
DAY 4 ONWARD.  THERE IS A FAIR CONSENSUS SUPPORTING FROPA WED THEN
SOLUTIONS DIVERGE.  ECMWF STALLS THE FRONT ACROSS KY E THRU THE
COMMONWEALTH OF VA.  GFS TAKES IT FARTHER S INTO THE THE TN - NC
VCNTY.  CONTD THE MENTION OF PCPN FOR THE LATTER PDS AREAWIDE DUE TO
THE UNCERTAINTY.  IF THE ECMWF VERIFIES IT COULD BE AN ACTIVE MID TO
LATE WEEK FOR THE AREA.

&&

.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
SCT TRW WL BE IN THE AREA NEXT 18 HRS...AS COLD FRONT APPROACHES
FROM NNW.   RADAR SHOWED ISOLATED COMPLEXES OF STORMS IN A ZONE FROM
THE KY-TN LINE...NWD TO THE FRONT...WHICH STRETCHED ACROSS EXTREME
NORTHERN IN AND OH.

EXPECT THIS TO BE THE GENERAL CHARACTER OF CONVECTION AHEAD OF THIS
COLD FRONT...WHICH WILL REACH HTS-EKN ABOUT 21Z SAT...AND BE THRU
ALL SITES BUT PERHAPS BKW BY END OF TAF PD...6Z SUN.

IN ADDITION TO IFR TO LIFR IN TRW...MVFR FOG IS ALSO POSSIBLE
THROUGH DAWN...AND IFR TO LIFR FOG IMMEDIATELY BEHIND THUNDERSTORMS
THROUGH DAWN.  STRATOCUMULUS ARND 2 THSD FT COULD BE COMMON AT DAWN
AND 12Z SATURDAY BEFORE LIFTING INTO A 3 TO 4 THSD FT SCT TO BKN
AFTER 18Z.

VSBY FOLLOWING TRW USUALLY IMPROVES FASTER DURING THE DAY.  AS THE
TRW THREAT WINDS DOWN SAT EVE...ESPECIALLY WITH THE SETTING OF THE
SUN...DENSE VALLEY FOG IS LIKELY TO FORM...BEGINNING WITH MVFR BY
06Z SUN.

FLOW WL BE LT SW THRU MOST OF THE DAY SAT...SHIFTING TO NW AND THEN
VEERING TO NE BEFORE BECOMING LT TO CALM SAT NT.

AVIATION OUTLOOK /AFTER 00Z SUNDAY/...
LIFR IN FOG POSSIBLE 06Z-12Z SUNDAY...ESP CRW-EKN VCNTY.

CONTINUE AMD NOT SKED ISSUANCE FOR EKN TAF.

&&

.EQUIPMENT...
ASOS AT EKN IS OUT UFN DUE TO FAILURE IN UNDERGROUND POWER CABLE
AT AIRPORT.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...TRM/29
NEAR TERM...TRM
SHORT TERM...29
LONG TERM...29
AVIATION...TRM
EQUIPMENT...IM BATTY
Hazardous weather outlook, Aug 2, 4:02 AM EDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
402 AM EDT SAT AUG 2 2008

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-030815-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
402 AM EDT SAT AUG 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TRM / 29

In the hours before

Special weather statement, Aug 2, 12:24 AM EDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1224 AM EDT SAT AUG 2 2008

WVZ010-011-019-020-020530-
DODDRIDGE-PLEASANTS-RITCHIE-TYLER-
1224 AM EDT SAT AUG 2 2008

...DOWNPOURS OVER SOUTHERN TYLER...PLEASANTS...NORTHERN
RITCHIE...AND DODDRIDGE COUNTIES...

BETWEEN 10 PM AND 12:30 AM...SEVERAL THUNDERSTORMS PASSED THROUGH
PLEASANTS...TYLER...RITCHIE...AND DODDRIDGE COUNTIES.

AT 12:30 AM...THE HEAVIEST RAINS WERE FINALLY DIMINISHING ACROSS
PLEASANTS COUNTY...BUT WERE STILL AFFECTING STREAMS FURTHER EAST.

RAIN TOTALS OF OVER 2 INCHES MAY HAVE FALLEN...IN LESS THAN 3
HOURS...ESPECIALLY OVER THE HEADWATERS OF MCKIM CREEK...SUGAR
CREEK...BIG RUN.  THIS WAS AROUND THE SMALL COMMUNITIES OF
HEBRON...MOUNTAIN...WICK...AND MAXWELL.

WATER MAY BE FLOWING ACROSS ROADS FROM FULL DITCH LINES.  DO NOT
DRIVE THROUGH WATER FLOWING ACROSS ROADS AT NIGHT.

IF MORE THUNDERSTORMS DEVELOP OVERNIGHT...MORE SERIOUS FLASH
FLOODING MAY DEVELOP ALONG FLOOD PRONE SMALL STREAMS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

22
Special weather statement, Aug 2, 1:10 AM EDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
110 AM EDT SAT AUG 2 2008

WVZ031-020615-
HARRISON-
110 AM EDT SAT AUG 2 2008

...STRONG THUNDERSTORMS WITH DOWNPOURS IN HARRISON COUNTY...

NEAR 1 AM...A CLUSTER OF THUNDERSTORMS WAS BRINGING HEAVY RAIN AND
FREQUENT LIGHTNING TO MUCH OF HARRISON COUNTY.

TORRENTIAL DOWNPOURS ARE POSSIBLE. RAIN RATES OF A HALF INCH IN 15
MINUTES...WITH RAIN TOTALS OF NEAR 2 INCHES ARE POSSIBLE THROUGH 2
AM.

STREET AND URBAN POOR DRAINAGE FLOODING COULD EASILY OCCUR. WATER
COULD FLOW OFF HILLSIDES...OVERFLOW DITCH LINES AND ACROSS ROADS.
DO NOT DRIVE THROUGH WATER FLOWING ACROSS A ROAD AT NIGHT.

HOPEFULLY...RAINS WILL DECREASE ACROSS HARRISON COUNTY AFTER 2 AM.

22
Special weather statement, Aug 2, 2:03 AM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
203 AM EDT SAT AUG 2 2008

OHZ083>086-020645-
GALLIA-JACKSON-MEIGS-VINTON-
203 AM EDT SAT AUG 2 2008

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL
JACKSON...NORTHEASTERN GALLIA...SOUTHEASTERN VINTON AND WESTER MEIGS
COUNTIES...

AT 159 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED 6 MILES SOUTH OF WELLSTON...MOVING EAST
AT 26 MPH.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

29
Special weather statement, Aug 2, 2:44 AM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
244 AM EDT SAT AUG 2 2008

WVZ039-047-020715-
RANDOLPH-UPSHUR-
244 AM EDT SAT AUG 2 2008

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RANDOLPH AND
SOUTHEASTERN UPSHUR COUNTIES...

AT 239 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED 14 MILES SOUTH OF BUCKHANNON...MOVING
EAST AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR MILL CREEK AROUND 255 AM...DAILEY AROUND 305
AM AND GLADY AROUND 315 AM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

29
Special weather statement, Aug 2, 3:57 AM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
357 AM EDT SAT AUG 2 2008

OHZ086-WVZ007-008-020845-
GALLIA-JACKSON-MASON-
357 AM EDT SAT AUG 2 2008

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GALLIA...NORTHERN
MASON AND WEST CENTRAL JACKSON COUNTIES...

AT 355 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED 5 MILES NORTHWEST OF POINT PLEASANT...
MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR POINT PLEASANT AROUND 405 AM...LETART AROUND
420 AM...MOUNT ALTO AROUND 425 AM...COTTAGEVILLE AROUND 430 AM AND
EVANS AROUND 435 AM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

29
Special weather statement, Aug 2, 5:08 AM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
508 AM EDT SAT AUG 2 2008

WVZ007-008-014>016-021000-
JACKSON-KANAWHA-MASON-PUTNAM-ROANE-
508 AM EDT SAT AUG 2 2008

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MASON...
NORTHEASTERN KANAWHA...NORTHERN PUTNAM...SOUTHERN JACKSON AND
SOUTHERN ROANE COUNTIES...

AT 506 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED 5 MILES NORTH OF WINFIELD...MOVING
SOUTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. HOURLY RAINFALL
RATES COULD TOP ONE AND A HALF INCHES.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

THIS STORM WILL BE NEAR LIBERTY AROUND 515 AM...SISSONVILLE AROUND
530 AM...WALTON AROUND 545 AM AND ELKVIEW AROUND 600 AM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

29

Nearby

Flash Flood Warnings in Ohio, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.